Alert archive / Georgia / River Flood Warnings in 2021
River Flood Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 6, 2021, 10:14 AM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at May 6, 2021, 8:00 PM EDT. It was in force for 33 min.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 10:14 AM EDT (14:14 UTC)
- In effect from
- May 6, 2021, 8:00 PM EDT
- Expired
- May 6, 2021, 8:33 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 12.89 ft at May 6, 2021, 11:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
285 WGUS42 KFFC 061414 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1014 AM EDT Thu May 6 2021 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Oconee River near Penfield affecting Greene, Oconee and Clarke Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC059-133-219-070215- /O.NEW.KFFC.FL.W.0121.210507T0000Z-210507T0600Z/ /PNFG1.1.ER.210507T0000Z.210507T0000Z.210507T0000Z.NO/ 1014 AM EDT Thu May 6 2021 The National Weather Service in Peachtree City has issued a * Flood Warning for the Oconee River near Penfield. * From this evening to late tonight. * At 9:00 AM EDT Thursday the stage was 12.8 feet and rising. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 13.0 feet this evening. * Impact...At 13.0 feet, Flood Stage is reached. Minor flooding occurs along the river upstream and downstream from the gage on the Georgia Highway 15 bridge. The right bank begins to overflow into agricultural land and pastures with a foot or two of water. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
1 follow-up statement
965 WGUS82 KFFC 070033 FLSFFC Flood Statement National Weather Service Peachtree City GA 833 PM EDT Thu May 6 2021 ...The Flood Warning is cancelled for the following rivers in Georgia... Oconee River near Penfield affecting Greene, Oconee and Clarke Counties. GAC059-133-219-070145- /O.CAN.KFFC.FL.W.0121.000000T0000Z-210507T0033Z/ /PNFG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 833 PM EDT Thu May 6 2021 ...The Flood Warning for the Oconee River near Penfield has been cancelled... The Flood Warning is cancelled for the Oconee River near Penfield. * At 8:00 PM EDT Thursday the stage was 12.7 feet and falling. * Flood stage is 13 feet. * Forecast...The river is expected to fall to 6.3 feet Tuesday evening. && LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 7:29 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 6, 7:29 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 AM EDT Thu May 6 2021 .PREV DISCUSSION... /Issued 448 AM EDT Thu May 6 2021/ SHORT TERM /Today through Friday/... The cold front has finally pushed south of the area and cool Northwesterly flow has set up. This NWLY flow will keep things fairly dry but there is a weak wave that moves across N GA this afternoon/evening that will bring increased cloud cover and some isolated showers to extreme N GA today. These showers will be light and not expecting much in the way of QPF values so keeping precip chances very low through tonight. Instabilities are also very weak so no thunderstorms expected. The biggest concern this forecast period is the cool temperatures expected to move in across the state over the next few days. High temps today will get up into the 60s and 70s with some lower 80s across east central GA. Low temps tonight will dip down into the 40s and 50s with highs in the 60s and 70s for Friday. These temps will be about 5-10 degrees lower than the seasonal norms. 01 LONG TERM /Friday Night through Wednesday/... Guidance trending with a bit more enhanced deep layer moisture advecting in along a weak impulse in the NW flow for Saturday so have some slight to low end chance pops for showers in the far north with some increased cloud coverage, then trending a bit drier for Sunday in the north with less moisture in the shifted zonal flow. The largely upper zonal regime should linger thru the rest of the period aided by SW low level advection off the Gulf and potential for active pattern of disturbances each day Monday thru Wednesday that could focus scattered to widespread showers or storms. Monday has the highest pops (likely to categorical) as forcing will be also aided by a reinforcing cold front from the north. Models are a bit inconsistent with a possible wedge building in or the amount of southward propagation for the stalling front for Tues/Wed, so the northern and eastern CWA could have more stabilization leaving central/western GA with a greater thunderstorm potential. Temps will be coolest starting out Friday night as many areas will be in the mid to upper 40s, then moderating warmer for the weekend ahead of the aforementioned next front on Monday. Early next week should be close to climo norms. Baker && .AVIATION... 12Z Update... VFR ceilings with no precipitation or restrictions to VSBYs expected through the period. W to NW winds 7-12kt expected today with afternoon gusts 15-20kt. These gust will diminish around sunset tonight. Will see slightly higher gust Fri afternoon with speeds expected in the 20-25kt range. //ATL Confidence...12Z Update... High confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 51 69 47 / 5 0 0 0 Atlanta 71 51 68 49 / 0 0 0 0 Blairsville 66 44 61 42 / 5 10 5 0 Cartersville 71 48 68 45 / 0 5 0 0 Columbus 77 54 74 49 / 0 0 0 0 Gainesville 70 50 67 47 / 0 0 0 0 Macon 78 51 74 45 / 0 0 0 0 Rome 73 48 70 46 / 0 5 0 0 Peachtree City 73 50 70 47 / 0 0 0 0 Vidalia 82 56 77 51 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Baker AVIATION...01
Hazardous weather outlook, May 6, 5:04 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 504 AM EDT Thu May 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 504 AM EDT Thu May 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected through Saturday and most of Sunday. A chance of thunderstorms returns to portions of north and central Georgia Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, May 6, 8:23 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 AM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TORNADO 1 S NEESE 34.07N 83.31W
05/03/2021 MADISON GA NWS STORM SURVEY
A NWS SURVEY FOUND A 5.6 MILE DAMAGE PATH SW OF
DANIELSVILLE WITH ESTIMATED PEAK WINDS OF 90 MPH. DOZENS
OF TREES WERE SNAPPED OR UPROOTED INCLUDING SEVERAL ON
HOMES AND OUTBUILDINGS. THE TORNADO DEVELOPED ON WILLIS
GLENN RD AND LIFTED NEAR COLBERT GROVE CHURCH RD IN THE
VACINITY OF US HWY 29.
&&
EVENT NUMBER FFC2100305
THIEMLocal storm report, May 6, 8:29 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 AM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TORNADO 1 S WINTERVILLE 33.95N 83.28W
05/03/2021 OGLETHORPE GA NWS STORM SURVEY
AN NWS STORM SURVEY FOUND A BRIEF TORNADO DEVELOPED
JUST SOUTH AND SOUTHEAST OF WINTERVILLE WITH PEAK WIND
SPEEDS OF 80 MPH (EF0). THE TORNADO SNAPPED AND AND
UPROOTED NUMEROUS TREES BETWEEN ROBERT HARDEMAN RD AND
HARGROVE LAKE ROAD, AND ALSO BLEW THE ROOF OFF A SMALL
BARN ALONG TIM LANE.
&&
EVENT NUMBER FFC2100306
THIEMLocal storm report, May 6, 10:11 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 2 W BETWEEN 33.82N 83.84W
05/03/2021 WALTON GA EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ON THE SE SIDE OF
LOGANVILLE ALONG AND SOUTH OF US HWY 78
&&
EVENT NUMBER FFC2100307
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:09 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 33 hr |
| May 6, 1:57 AM EDT | River Flood Warning | FFC | Heard | 8 hr |
Nearby
River Flood Warnings in Georgia, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.